Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

On birth control pills left, but got periods. When to start taking Placebo?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hello,I have 4 active birth control pills left,but got my period today.Do I finish the 4 active pills,then take a week of placebo,or what?So many different answers on the web.Thank you so much.A
Posted Fri, 13 Dec 2013 in Women's Health
Answered by Dr. Timothy Raichle 32 minutes later
Brief Answer: Hello, I would be happy to help you... Detailed Answer: If a patient were to come in with bleeding during the active pills, and in particular right towards the end of the pill pack, I would probably have them stop today (Wednesday) and restart a new pack on this coming Sunday. You would expect the bleeding to increase over the next couple of days, and you would restart the new pack even though you might still be bleeding. I would also take a pregnancy test just to make sure something else is not going on. Also, if the bleeding became a more persistent or recurrent problem, you should be seen for further evaluation. I hope that this helps!
Above answer was peer-reviewed by
Follow-up: On birth control pills left, but got periods. When to start taking Placebo? 9 minutes later
Thank you very much for taking your valuable time to answer my question,I appreciate it a lot.Pregnancy isn't an issue at present,I will take your advice as given.Hope you have a very happy Thanksgiving,and thanks again:) XXXXXXX
Answered by Dr. Timothy Raichle 5 hours later
Brief Answer: Thank you for the followup! Detailed Answer: XXXXXXX I am happy to help. Good luck and Happy Holidays. Dr. Raichle
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor